Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 16, 2007, 4:14 PM MDT for Meagher County, Montana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 4:14 PM MDT (22:14 UTC)
- Expired
- Jun 16, 2007, 5:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Meagher County, MT
The radar
The Great Falls radar (KTFX), 53 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:18 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 162214
SVRTFX
MTC059-162300-
/O.NEW.KTFX.SV.W.0027.070616T2214Z-070616T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 PM MDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MEAGHER COUNTY IN CENTRAL MONTANA...
* UNTIL 500 PM MDT
* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 24 MILES SOUTHEAST OF WOLF CREEK...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
NORTHWESTERN MEAGHER COUNTY.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4703 11110 4700 11106 4700 11099 4681 11143
4690 11159 4697 11150 4700 11141 4701 11117
4709 11115 4709 11108
$$2 follow-up statements
000
WWUS55 KTFX 162241
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT SAT JUN 16 2007
MTC059-162300-
/O.CON.KTFX.SV.W.0027.000000T0000Z-070616T2300Z/
MEAGHER MT-
441 PM MDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN MEAGHER COUNTY...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME NORTH CENTRAL MEAGHER COUNTY...OR ABOUT 32 MILES
NORTHWEST OF WHITE SULPHUR SPRINGS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING
FOR WESTERN MONTANA.
LAT...LON 4703 11110 4700 11106 4697 11095 4689 11084
4685 11117 4683 11139 4691 11146 4697 11150
4700 11141 4701 11117 4709 11115 4709 11108
$$
BRUSDA000
WWUS55 KTFX 162301
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 PM MDT SAT JUN 16 2007
MTC059-162312-
/O.EXP.KTFX.SV.W.0027.000000T0000Z-070616T2300Z/
MEAGHER MT-
502 PM MDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEAGHER COUNTY
EXPIRES AT 500 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING
FOR WESTERN MONTANA.
LAT...LON 4703 11110 4700 11106 4697 11095 4689 11084
4685 11117 4683 11139 4691 11146 4697 11150
4700 11141 4701 11117 4709 11115 4709 11108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT SAT JUN 16 2007 .DISCUSSION... SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH CENTRAL AND SOUTHWEST MONTANA FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...AS A STRONG AREA OF LOW PRESSURE DEVELOPS OVER NORTHERN WYOMING. THERE IS THE POTENTIAL FOR A FEW TORNADOES...MAINLY EAST OF GREAT FALLS. THUS A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH THE EVENING HOURS. AS COLDER AIR MOVES INTO THE REGION FROM THE WEST...EXPECT SNOW TO FALL IN THE MOUNTAINS BY SUNDAY MORNING FOR ELEVATIONS MAINLY ABOVE 7500 FEET. THE MAIN UPPER LEVEL TROF WILL MOVE ACROSS THE REGION DURING THE DAY ON SUNDAY. EXPECT PERIODS OF SHOWERS AND COOL TEMPERATURES AS THIS DISTURBANCE MOVES THROUGH. STRONG WEST WINDS WILL ALSO DEVELOP ON SUNDAY MORNING...ESPECIALLY OVER NORTH CENTRAL MONTANA. AT THIS TIME...WIND SPEEDS SHOULD REMAIN JUST BELOW WARNING CRITERIA. FOR SUNDAY NIGHT AND MONDAY...A BRISK WESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION AS SLIGHTLY WARMER AIR MOVES BACK INTO THE REGION. TEMPERATURES WILL WARM UP A FEW DEGREES...BUT DO TO SOME COLD AIR ALOFT...SCATTERED SHOWERS WILL CONTINUE AS THE AIRMASS REMAINS UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. BRUSDA MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS ARE STARTING TO COME INTO BETTER ALIGNMENT ON EXTENDED SO CONFIDENCE IN THE FORECAST HAS INCREASED FROM LAST NIGHT. STILL...WENT WITH CONSERVATIVE CHANGES TOWARD THE GFS (AND NEWER ECMWF) SOLUTION AND WILL SEE WHAT TOMORROW NIGHT BRINGS BEFORE MAKING BIGGER CHANGES. MODELS ARE NOW BOTH INDICATING AN UPPER LEVEL RIDGE BUILDING INTO THE REGION BY TUESDAY NIGHT. RIDGE DOMINATES THROUGH THURSDAY BEFORE GETTING PUSHED EASTWARD AS THE NEXT PACIFIC LOW MARCHES TOWARD THE PACIFIC NORTHWEST AND SOUTHERN BRITISH COLOMBIA. FLOW THROUGH THE RIDGE SHOULD BE JUST DIRTY ENOUGH FOR SOME AFTERNOON AND EVENING CONVECTION SO ONLY LOWERED POPS A LITTLE. ALSO WARMED TEMPERATURES SLIGHTLY...AGAIN BEING CONSERVATIVE WITH MY CHANGES FOR NOW. THOMSON FRIDAY THROUGH SATURDAY...MODELS CONTINUE WITH A LONG WAVE TROUGH OVER THE EASTERN PACIFIC AND A BROAD UPPER LEVEL RIDGE OVER THE UPPER MIDWEST. THUS...MONTANA WILL BE UNDER A RATHER MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL RUN WARMER THAN SEASONAL AVERAGE ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 1742Z. SOUTHWEST FLOW ALOFT OVER THE REGION WILL BECOME INCREASINGLY MOIST THROUGH THE COURSE OF THE DAY. THE AIRMASS WILL BECOME QUITE UNSTABLE AFTER 18Z AND A SURFACE TROUGH MOVING THROUGH THE AREA WILL PROVIDE A STARTING POINT FOR CONVECTION. THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE AREA WITH SOME PRODUCING STRONG GUSTY WINDS...LARGE HAIL AND PERIODS OF HEAVY RAIN. VFR CONDITIONS WILL PREVAIL THROUGH 18Z WITH AREAS OF MVFR AND LOCAL IFR IN CONVECTION THROUGH THE EVENING. LATE IN THE EVENING CONVECTION WILL TAPER OFF FROM THE WEST...BUT WILL CONTINUE OVER THE EASTERN ROUTES. THOMSON/MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 42 71 / 70 40 30 20 CTB 47 62 40 68 / 60 40 30 20 HLN 52 70 45 72 / 70 30 20 20 BZN 50 69 40 70 / 50 40 30 20 WEY 42 64 34 61 / 30 20 30 20 DLN 49 69 38 69 / 30 20 10 10 HVR 54 67 45 72 / 70 40 40 20 LWT 52 65 42 67 / 80 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... ...TORNADO WATCH UNTIL 10 PM MDT THIS EVENING FOR MOST OF NORTH CENTRAL AND SOUTHWEST MONTANA... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 2:29 PM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MDT SAT JUN 16 2007 MTZ011>015-045>055-172030- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 229 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THUNDERSTORMS WERE DEVELOPING ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS EARLY THIS AFTERNOON. THEY WILL INTENSIFY AS THEY MOVE TO THE EAST. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND PERIODS OF HEAVY RAINFALL. THERE IS ALSO THE RISK OF A TORNADO. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR ANY UPDATED FORECASTS...WATCHES...OR WARNINGS THAT COULD BE ISSUED LATER TODAY ON THIS DEVELOPING SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-044-172030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- 229 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THESE STORMS WILL HAVE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 16, 3:40 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL SIMMS 47.49N 111.93W
06/16/2007 E0.50 INCH CASCADE MT TRAINED SPOTTER
ESTIMATED HALF INCH HAIL FALLING.
&&
BRUSDALocal storm report, Jun 16, 3:44 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W SILVER CITY 46.76N 112.19W
06/16/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED DIME SIZE HAIL FALLING.
&&
BRUSDALocal storm report, Jun 16, 3:47 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL SILVER CITY 46.76N 112.17W
06/16/2007 M0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jun 16, 3:51 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 SSE SIMMS 47.48N 111.92W
06/16/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jun 16, 4:08 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HAUSER DAM 46.76N 111.89W
06/16/2007 E0.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED PENNY SIZE HAIL FALLING.
0357 PM HAIL CUT BANK 48.63N 112.33W
06/16/2007 M1.00 INCH GLACIER MT TRAINED SPOTTER
ONE INCH HAIL IN THE CITY OF CUT BANK.
&&
BRUSDALocal storm report, Jun 16, 4:12 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 12 S TURNER 48.67N 108.41W
06/16/2007 M1.00 INCH BLAINE MT TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH
DEPTH. WINTER WHEAT CROP DESTROYED.
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:51 AM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 54 min |
| Jun 16, 12:45 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 45 min |
| Jun 16, 2:05 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 55 min |
| Jun 16, 3:00 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 60 min |
| Jun 16, 3:21 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 54 min |
| Jun 16, 3:28 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 47 min |
| Jun 16, 4:14 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 31 min |
| Jun 16, 4:27 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 48 min |
| Jun 16, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 64 min |
| Jun 16, 5:13 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 62 min |
| Jun 16, 5:14 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 23 min |
| Jun 16, 5:31 PM MDT | Tornado Warning | TFX | Judith Basin | 29 min |
| Jun 16, 5:42 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.